# SDR 2011FA0000314

- Difficulty date: May 16, 2011
- Submitted: May 16, 2011
- Operation: General aviation
- Aircraft: N415EC
- Make and model: Amtr RV10
- Aircraft serial: 40415
- Aircraft time: 609 hours
- System (JASC): 5210 · Passenger/Crew Doors
- Part: Spring
- Part number: C1022
- Condition: Missing
- Location: Door Latch
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: A

## Discrepancy

DURING AN ACFT INCIDENT INVESTIGATION, IT WAS NOTED THAT AN ACFT HAD AN IN-FLIGHT SEPARATION OF THE LT (PILOT) DOOR.  THE ACFT HAD INCORPORATED SB 10-1-4 WHICH INSTALLED A PASSIVE SECONDARY LATCH SYS TO PREVENT THE DOOR FROM DETACHING DURING FLIGHT.  THE OPS OF THE DOOR WAS DISCUSSED WITH THE PILOT AND INCLUDED AN INSP OF THE RT DOOR.  THE PILOT STATED THE SECONDARY LATCH ALWAYS HAD TO BE MANUALLY PUSHED DOWN AND PULLED UP ON BOTH DOORS.  THE SB 10-1-4 INCLUDES A SPRING TO KEEP THE DOOR IN THE DOWN AND LATCHED POSITION WITHOUT ANY OPERATING REQUIREMENTS (PASSIVE SYS).  THE DOOR WAS NOT LOCATED FOR INSPECTION; THE RT DOOR WAS INSPECTED AND DID NOT APPEAR TO HAVE A SPRING TO KEEP THE LATCH DOWN.  THE PILOT WAS UNAWARE OF THE SPRING AS DETAILED IN THE SB.  THE PILOT'S NORMAL OPS OF THE DOOR INDICATED THAT THE SPRING WAS MISSING, BROKEN, OR OUT OF PLACE AND DID NOT ALLOW THE PASSIVE LATCH TO REMAIN DOWN.  THE OWNER HAD JUST PURCHASED THE ACFT AND THERE WAS NO PLACARD INDICATING THE NORMAL OPERATION OF THE LATCH WAS A PASSIVE SYS.  THE SB SPECIFICALLY STATES THE SB ADDS A SECONDARY PASSIVE LATCH TO PREVENT THE DOOR FROM DEPARTING DURING FLIGHT DUE TO IMPROPER LATCHING OF THE DOOR AND MALFUNCTIONING OF THE DOOR LIGHTS.
